Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Lubbock, TX

May 28, 2021Childress County, Cottle County, Texas

NWS Lubbock, TX issued this special weather statement at May 28, 2021, 4:39 AM CDT for Childress County, Cottle County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 4:39 AM CDT (09:39 UTC)
Expired
May 28, 2021, 5:15 AM CDT
In force
36 min
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cottle County, TX

The radar

The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

906 
WWUS84 KLUB 280939
SPSLUB

Special Weather Statement
National Weather Service Lubbock TX
439 AM CDT Fri May 28 2021
 
TXZ026-031-032-281015-
Childress TX-Motley TX-Cottle TX-
439 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHILDRESS...COTTLE AND
EAST CENTRAL MOTLEY COUNTIES UNTIL 515 AM CDT...

At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Tell to near Cee Vee to 10
miles southwest of Northfield. Movement was east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Childress, Paducah, Cee Vee, Kirkland, Swearingen and Hackberry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3424 10001 3423 10005 3385 10005 3410 10074
      3428 10042 3455 10033 3453 10000 3423 10000
TIME...MOT...LOC 0939Z 285DEG 42KT 3451 10039 3427 10044 3416 10071 

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 2:09 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 28, 2:09 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
209 AM CDT Fri May 28 2021

.SHORT TERM...
An arcing band of low stratus (likely fractus) associated with
convective outflow originating from south-central Oklahoma is
propagating westward across the Rolling Plains and southern Texas
Panhandle this early morning. Wind gusts abruptly increased at
several West Texas Mesonet sites following passage of this outflow
as it moves across the vicinity of the quasi-stationary front draped
across the region. Meanwhile, isolated showers and pulsating
thunderstorms were ongoing across the extreme southwestern Texas
Panhandle as of 0609Z, persisting through at least sunrise while
remaining well below severe limits. Low stratus will quickly
overspread the forecast area by the mid-morning hours owing to
modest, easterly upslope flow as the stalling front drifts
southwestward. The combination of an overcast sky and low-level,
upslope flow will greatly inhibit the degree of diabatic heating,
with temperatures peaking in the lower-middle 70s area-wide today.

Later this afternoon, a mid/upper-level ridge axis, now centered
over the Four Corners and Intermountain West regions and decreasing
in amplitude with southward extent, will progress over the CWA while
deep-layer flow remains westerly. While insolation will be limited,
the unidirectional, mid/upper-level westerlies will keep the EML
intact with approximately 2,500-3,500 J/kg MUCAPE surmounted by
lower 30 mb mean dewpoints around 58-61 deg F and a fairly large
separation of LCL-LFC. The enlarged area of upward-forced stable air
with ~20 kt of easterly low-level storm-relative inflow beneath
unidirectional flow aloft yields hodograph orientations favorable
for the development of isolated (possibly scattered), non-surface
based, classic supercells given anvil-level storm-relative winds
near 50 kt across the Texas/New Mexico state line.

Depending on how many storms form and become supercellular within
an environment conducive for storm-splits, destructive
interference will be possible along with efficient downshearing of
anvil debris, which will affect the longevity of both storm
organization and intensity. Nonetheless, storms will initially
have an attendant risk of producing large hail up to two inches in
diameter (i.e. around billiard ball size) across the western
South Plains before updrafts are entrained by dry air and sheared
apart while convective inhibition increases near sunset. The best
potential for a severe hail report or two should remain west and
southwest of the I-27 and Highway 87 corridors, and not everyone
will observe rain this afternoon and evening as the risk for
storms remains conditional.

Sincavage

.LONG TERM...
An active pattern will continue through much of the forecast
period, albeit with a brief respite on Saturday as upper level
short wave ridging moves overhead. Upstream from the upper ridge
will be a closed low positioned over southern Arizona late in the
weekend, the bulk of the energy ejecting to the east-northeast
thorugh Monday, but with a broad upper trough remaining over the
intermountain West southeastward to West Texas. This pattern will
likely be a wet one for the forecast area on Sunday and Monday as
the energy ejects from the upper low, bringing its own mid level
moisture and steepening mid level lapse rates. Surface
temperatures should remain on the cool side both days with highs
in the 70s, but dew points in the 60s should still result in some
periods of healthy instability while increasing and deepening
moisture will result in high PWAT with resulting potential for
heavy rain. Lingering cyclonic curvature over the forecast area
toward the base of the broader upper trough centered over the
Mississippi Valley will continue to bring chance for mainly
diurnally-driven thunderstorms through at least Wednesday.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

09/07
Hazardous weather outlook, May 28, 3:18 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
318 AM CDT Fri May 28 2021

TXZ021>044-290830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
318 AM CDT Fri May 28 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Isolated to possibly scattered thunderstorms, some severe, will be
possible this afternoon across the western South Plains. Storms that
do form will move to the east and southeast at around 30 mph with
the potential to produce large hail up to two inches in diameter
initially. Any storms that do develop will gradually wane in
intensity towards sunset. The best potential for a severe hail
report or two should remain west and southwest of the Interstate 27
and Highway 87 corridors, with storms diminishing entirely after
dark.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorm chances Saturday afternoon and evening will be small and
confined to areas near the New Mexico state line. There is a marginal
risk that these storms could become severe. More widespread showers
and thunderstorms are expected Sunday and Monday and will bring the
potential for heavy rain and severe weather. Thunderstorm chances
will persist Tuesday and Wednesday and may again bring a risk for
severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, May 27, 10:58 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             1 NNE TURKEY            34.41N 100.89W
05/27/2021  E1.00 INCH       HALL               TX   STORM CHASER

0707 PM     HAIL             1 SSE TURKEY            34.38N 100.89W
05/27/2021  E1.50 INCH       HALL               TX   FIRE DEPT/RESCUE

0758 PM     HAIL             3 N PADUCAH             34.06N 100.30W
05/27/2021  E0.88 INCH       COTTLE             TX   STORM CHASER

            HALF INCH HAIL STONES WITH A FEW LARGER, PERHAPS AS
            LARGE AS ONE INCH DIAMETER

&&

EVENT NUMBER LUB2100364 LUB2100365 LUB2100366

gds
Special weather statement, May 28, 3:54 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Lubbock TX
354 AM CDT Fri May 28 2021

TXZ024-025-030-031-280930-
Floyd TX-Briscoe TX-Motley TX-Hall TX-
354 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLOYD...NORTHWESTERN
MOTLEY...SOUTHERN HALL AND SOUTHEASTERN BRISCOE COUNTIES UNTIL 430 AM
CDT...

At 354 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Brice to Turkey to 8 miles
southwest of Quitaque. Movement was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque, Flomot and Valley
Schools.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3436 10056 3415 10098 3429 10131 3442 10104
      3459 10097 3459 10048
TIME...MOT...LOC 0854Z 277DEG 28KT 3468 10078 3441 10090 3427 10115

SINCAVAGE
Special weather statement, May 28, 4:15 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lubbock TX
415 AM CDT Fri May 28 2021

TXZ025-026-031-032-280945-
Childress TX-Motley TX-Hall TX-Cottle TX-
415 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILDRESS...
NORTHWESTERN COTTLE...NORTHERN MOTLEY AND SOUTHEASTERN HALL COUNTIES
UNTIL 445 AM CDT...

At 414 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles south of Memphis to 8 miles northwest
of Northfield to Flomot. Movement was east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Childress, Northfield, Cee Vee, Tell and Estelline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3450 10014 3429 10029 3410 10069 3419 10103
      3437 10068 3457 10052
TIME...MOT...LOC 0914Z 281DEG 32KT 3451 10065 3437 10070 3424 10099

SINCAVAGE
Special weather statement, May 28, 4:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
439 AM CDT Fri May 28 2021

TXZ026-031-032-281015-
Childress TX-Motley TX-Cottle TX-
439 AM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHILDRESS...COTTLE AND
EAST CENTRAL MOTLEY COUNTIES UNTIL 515 AM CDT...

At 439 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Tell to near Cee Vee to 10
miles southwest of Northfield. Movement was east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Childress, Paducah, Cee Vee, Kirkland, Swearingen and Hackberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3424 10001 3423 10005 3385 10005 3410 10074
      3428 10042 3455 10033 3453 10000 3423 10000
TIME...MOT...LOC 0939Z 285DEG 42KT 3451 10039 3427 10044 3416 10071

SINCAVAGE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:03 PM CDTSpecial Weather StatementLUBCottle27 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningLUBCottle27 min
May 27, 8:41 PM CDTSpecial Weather StatementLUBCottle34 min
May 27, 10:15 PM CDTSpecial Weather StatementLUBCottle30 min
May 27, 10:28 PM CDTSevere Thunderstorm WarningLUBCottle32 min
May 28, 3:54 AM CDTSpecial Weather StatementLUBHall36 min
May 28, 4:15 AM CDTSpecial Weather StatementLUBHall30 min
May 28, 4:49 AM CDTSpecial Weather StatementLUBParmer26 min
May 28, 6:14 AM CDTSpecial Weather StatementLUBBriscoe31 min
May 28, 6:42 AM CDTSpecial Weather StatementLUBBriscoe33 min
May 28, 7:13 AM CDTSpecial Weather StatementLUBBriscoe32 min
May 28, 7:42 AM CDTSpecial Weather StatementLUBHall, Motley33 min
May 28, 8:13 AM CDTSpecial Weather StatementLUBChildress32 min
May 28, 8:26 AM CDTSpecial Weather StatementLUBMotley34 min
May 28, 11:56 AM CDTSpecial Weather StatementLUBHockley34 min
May 28, 12:32 PM CDTSpecial Weather StatementLUBLubbock28 min
May 28, 12:58 PM CDTSpecial Weather StatementLUBLubbock32 min
May 28, 12:59 PM CDTSpecial Weather StatementLUBCrosby31 min
May 28, 1:05 PM CDTSevere Thunderstorm WarningLUBCrosby25 min
May 28, 1:20 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock25 min
May 28, 1:29 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min
May 28, 2:14 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min
May 28, 2:59 PM CDTSpecial Weather StatementLUBKing46 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.